Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173

The role of the Ahlfors five islands theorem in complex dynamics

Author: Walter Bergweiler
Journal: Conform. Geom. Dyn. 4 (2000), 22-34
MSC (2000): Primary 30C25; Secondary 30D05, 30D45, 37F10
Published electronically: March 14, 2000
MathSciNet review: 1741773
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


The Ahlfors five islands theorem has become an important tool in complex dynamics. We discuss its role there, describing how it can be used to deal with a variety of problems. This includes questions concerning the Hausdorff dimension of Julia sets, the existence of singleton components of Julia sets, and the existence of repelling periodic points. We point out that for many applications a simplified version of the Ahlfors five islands theorem suffices, and we give an elementary proof of this version.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 30C25, 30D05, 30D45, 37F10

Retrieve articles in all journals with MSC (2000): 30C25, 30D05, 30D45, 37F10

Additional Information

Walter Bergweiler
Affiliation: Mathematisches Seminar, Christian–Albrechts–Universität zu Kiel, Ludewig–Meyn–Str. 4, D–24098 Kiel, Germany

PII: S 1088-4173(00)00057-6
Keywords: Ahlfors theory, covering surface, island, Bloch principle, rescaling lemma, normal family, complex dynamics, Julia set, periodic point, Hausdorff dimension.
Received by editor(s): October 29, 1999
Published electronically: March 14, 2000
Article copyright: © Copyright 2000 American Mathematical Society